Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 11, NWS State College, PA

April 16, 20114 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 16, 2011, 8:25 PM EDT for 4 counties in Pennsylvania. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 8:25 PM EDT (00:25 UTC)
Expired
Apr 16, 2011, 9:30 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The Dover AFB radar (KDOX), 149 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 8:30 PM EDTTSTM WND DMGYork, PAMULTIPLE POWER LINES DOWN AND FIRES ON TEXVILLE AND DAIRY ROADS.
Apr 16, 8:40 PM EDTTSTM WND DMGYork, PAPOWER LINES DOWN ON CARLISLE ROAD.
Apr 16, 9:00 PM EDTTSTM WND DMGShrewsbury, PAPOWER LINES DOWN IN DOVER AND CONEWAGO TOWNSHIPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 4:41 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 574 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
574 m²/s²
0-3 km storm-relative helicity
593 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS51 KCTP 170025
SVRCTP
PAC043-071-075-133-170130-
/O.NEW.KCTP.SV.W.0011.110417T0025Z-110417T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 930 PM EDT

* AT 823 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
  THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM STEELTON TO
  SHREWSBURY...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HUMMELSTOWN AND SKYLINE VIEW AROUND 830 PM EDT...  
  HERSHEY AND MAYTOWN AROUND 835 PM EDT...
  PALMYRA AND LAWN AROUND 840 PM EDT...
  SUNNYBURN AND DELTA AROUND 845 PM EDT...
  CLEONA AND ANNVILLE AROUND 850 PM EDT...
  LEBANON AND SAND HILL AROUND 855 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE IN WESTERN YORK COUNTY. DO NOT STAY OUTDOORS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4021 7687 4055 7654 4037 7621 4014 7587
      4011 7593 4004 7593 3996 7599 3987 7598
      3985 7601 3983 7601 3979 7604 3972 7610
      3972 7670
TIME...MOT...LOC 0024Z 252DEG 34KT 4024 7678 3981 7665

$$

FORECASTER: DANGELO
3 follow-up statements
283 
WWUS51 KCTP 170046
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
846 PM EDT SAT APR 16 2011

PAC043-170055-
/O.CAN.KCTP.SV.W.0011.000000T0000Z-110417T0130Z/
DAUPHIN PA-
846 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAUPHIN COUNTY IS
CANCELLED...

THE STORM HAS MOVED TO THE EAST...THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 4019 7659 4021 7657 4038 7664 4047 7662
      4055 7654 4037 7620 4014 7587 4011 7593
      4004 7593 3996 7599 3987 7598 3985 7601
      3983 7601 3972 7610 3972 7648
TIME...MOT...LOC 0045Z 252DEG 34KT 4046 7649 4028 7650
          3987 7640

$$

PAC071-075-133-170130-
/O.CON.KCTP.SV.W.0011.000000T0000Z-110417T0130Z/
LANCASTER PA-LEBANON PA-YORK PA-
846 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EASTERN YORK...LEBANON AND LANCASTER COUNTIES...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LICKDALE TO CAMPBELLTOWN TO BROGUE...MOVING EAST AT 40
MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAND HILL...
  LANCASTER...
  LEBANON...
  FREDERICKSBURG...
  CORNWALL...
  MYERSTOWN...
  RICHLAND...
  NEWMANSTOWN...
  REAMSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
YORK COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4019 7659 4021 7657 4038 7664 4047 7662
      4055 7654 4037 7620 4014 7587 4011 7593
      4004 7593 3996 7599 3987 7598 3985 7601
      3983 7601 3972 7610 3972 7648
TIME...MOT...LOC 0045Z 252DEG 34KT 4046 7649 4028 7650
          3987 7640

$$

FORECASTER: DANGELO
923 
WWUS51 KCTP 170112
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
912 PM EDT SAT APR 16 2011

PAC133-170121-
/O.CAN.KCTP.SV.W.0011.000000T0000Z-110417T0130Z/
YORK PA-
912 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YORK COUNTY IS
CANCELLED...

THE STORM HAS MOVED TO THE EAST...THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3979 7630 4016 7623 4043 7635 4044 7633
      4037 7621 4014 7587 4011 7593 4004 7593
      3996 7599 3987 7598 3985 7601 3983 7601
      3972 7610 3972 7624
TIME...MOT...LOC 0111Z 252DEG 34KT 4051 7628 4018 7613
          3976 7615

$$

PAC071-075-170130-
/O.CON.KCTP.SV.W.0011.000000T0000Z-110417T0130Z/
LANCASTER PA-LEBANON PA-
912 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EAST CENTRAL LEBANON AND EASTERN LANCASTER COUNTIES...

AT 910 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED A LINE OF 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 
MILES NORTH OF MYERSTOWN TO EPHRATA TO WAKEFIELD...MOVING EAST AT 40 
MPH.

* LOCATIONS IMPACTED INCLUDE...
  DENVER...NEW HOLLAND...TERRE HILL...AND CHURCHTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 3979 7630 4016 7623 4043 7635 4044 7633
      4037 7621 4014 7587 4011 7593 4004 7593
      3996 7599 3987 7598 3985 7601 3983 7601
      3972 7610 3972 7624
TIME...MOT...LOC 0111Z 252DEG 34KT 4051 7628 4018 7613
          3976 7615

$$

FORECASTER: DANGELO
542 
WWUS51 KCTP 170125
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
925 PM EDT SAT APR 16 2011

PAC071-075-170134-
/O.EXP.KCTP.SV.W.0011.000000T0000Z-110417T0130Z/
LANCASTER PA-LEBANON PA-
925 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEBANON AND
EASTERN LANCASTER COUNTIES WILL EXPIRE AT 930 PM EDT...

THE STORM HAS WEAKENED CONSIDERABLY...AND THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 930 PM EDT.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3979 7630 4016 7623 4043 7635 4044 7633
      4037 7621 4014 7587 4011 7593 4004 7593
      3996 7599 3987 7598 3985 7601 3983 7601
      3972 7610 3972 7624
TIME...MOT...LOC 0124Z 252DEG 34KT 4022 7598 3975 7605

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:09 PM EDT, 16 minutes earlier.

Area forecast discussion, Apr 16, 8:09 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
809 PM EDT SAT APR 16 2011

.SYNOPSIS...
DEEP STORM SYSTEM NORTH OF CHICAGO AT 15Z WILL CONTINUE UP
THROUGH THE CENTRAL LAKES DRAGGING A STRONG FRONTAL SYSTEM ACROSS
THE REGION LATER TODAY AND THIS EVENING. THIS FRONT WILL BE
ACCOMPANIED BY NUMEROUS HEAVY SHOWERS AND GUSTY WINDS. COOLER AIR
WILL MOVE INTO THE AREA BEHIND THE FRONT ON SUNDAY. THERE WILL A
CHANCE OF RAIN EARLY NEXT WEEK AS A WAVY FRONTAL ZONE STAYS VERY
CLOSE TO THE AREA. A STRONG COLD FRONT IS FINALLY EXPECTED TO
CLEAR THINGS OUT AROUND MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WATER VAPOR IMAGES SHOW A POWERFUL UPPER LOW SPINNING OUT OF
ILLINOIS TWD OHIO. CLOUD TOPS ARE COOLING RAPIDLY NOW FROM THE
WESTERN CAROLINAS UP THROUGH THE LOWER LAKES WITH LIGHTNING
BECOMING MORE NUMEROUS OVER CENTRAL WEST VIRGINIA. RADAR SHOWS A
DEVELOPING LINE OF CONVECTION...STARTING TO TAKE ON THE APPEARANCE
OF A NARROW COLD FRONTAL RAIN BAND IN THIS AREA.

ALL INDICATORS CONTINUE TO POINT TO AN EVENTFUL AFTERNOON AS THE
60-85KT SSE LOW LEVEL JET COMES ROARING THROUGH THE REGION.
ANOMALY CHARTS SHOW ALL THE RIGHT INGREDIENTS FOR A HEAVY RAIN AND
POSSIBLE HIGH WIND GUST EVENT SLIDING ACROSS THE AREA LATER TODAY.
STRONG LOW LEVEL MOISTURE FLUX...A +4 TO +6 STD DEV LOW LEVEL
JET...PWATS SURGING TO 2-3 STD DEV ABOVE NORMAL AND THE TRADEMARK
EJECTING NEGATIVELY TILTED UPPER SHORTWAVE ALL SUGGEST THE
POTENTIAL FOR A STRONG BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
BRINGING DAMAGING WIND GUSTS TO THE AREA DESPITE BEING COLD AIR
DAMMED AT THE CURRENT TIME. ADDITIONALLY...HRRR OUTPUT DEVELOPS
THIS STRONG NCFRB FEATURE FOR BETWEEN 20-23Z OR SO. AT THE VERY
LEAST...WE WILL HAVE A GOOD 3-6 HOUR PERIOD OF HEAVY RAIN THIS
AFTERNOON.

TIMING OF THE FRONT HAS IT EXITING THE MY EASTERN ZONES BETWEEN
ABOUT 9PM AND MIDNIGHT THIS EVENING. THE HEAVIEST RAINS WILL
TAPER OFF TO SHOWERS AND MOVE EAST. OPERATIONAL NAM/GFS AND 09Z
SREF ALL POINT TO PRECIP BEING BASICALLY OVER BY ABOUT 03Z. THE
USUAL LIGHT SHOWERS WILL LIKELY LINGER IN THE LAURELS AND PORTIONS
OF THE NW MOUNTAINS...BUT ESSENTIALLY THE STORM WILL BE WINDING
DOWN BEFORE MIDNIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SUNDAY WILL FEATURE MOSTLY CLOUDY TO CLOUDY SKIES ACROSS THE
NORTHERN AND WESTERN MOUNTAINS...WHILE THE CENTRAL AND SOUTHEAST
VALLEYS SEE AT LEAST A FEW PERIODS OF SUNSHINE.

DEEP LOW PRESSURE LIFTING NE OF THE UPPER GREAT LAKES SUNDAY WILL
COMBINE WITH HIGH PRESSURE OVER THE FLORIDA PANHANDLE TO CREATE A
FAIRLY TIGHT PRESSURE GRADIENT ACROSS PENN.

WEST TO WSW WINDS WILL INCREASE SUNDAY MORNING...AND WILL BE GUSTY
IN THE 30-40MPH RANGE AS A 50 KT WESTERLY WIND MAX AT 850 MB
SWEEPS ACROSS THE STATE. ANOTHER WIND ADVISORY MAY BE NEEDED.

A COLD POOL AT 700-500 MB /-12C AT 700 MB...AND -30C AT 500 MB/
WILL CROSS THE NRN HALF OF PENN SUNDAY. THIS FEATURE WILL HELP TO
GENERATE SCTD RAIN SHOWERS ACROSS THE NRN AND WRN MTNS. THE RAIN
COULD BE MIXED WITH WET SNOW FLAKES SUNDAY MORNING AT ELEVATIONS AOA
1800 FT MSL OVER NWRN PENN.

HIGH TEMPS SUNDAY WILL VARY FROM THE MID 40S INVOF KBFD...TO
AROUND 60F IN OUR FAR SE ZONES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
LIFTING LONG WAVE TROF WILL LEAVE ZONAL FLOW ACROSS THE CONUS IN
ITS WAKE BY EARLY NEXT WEEK. UPR TROF IS FORECAST TO  DROP INTO
THE PLAINS BY MID WEEK...LEADING TO RISING HEIGHTS OVER THE
MID ATLC REGION DURING THE MIDWEEK. AFOREMENTIONED TROF IS FCST TO
LIFT THRU THE REGION THUR INTO FRI WITH ANOTHER SHOT OF SIG PCPN.
A SHORT PD OF DRY WEATHER WILL MOVE ACROSS THE REGION LATE IN THE
WEEK BEFORE ANOTHER SYSTEM MOVES THROUGH THE NORTHERN STREAM
TOWARD PA FOR NEXT WEEKEND.

EXPECT A WELL-DEFINED WARM FRONT TO SLOWLY DRIFT NORTH ACROSS THE
CWA MONDAY AND MONDAY NIGHT...POSSIBLY STALLING OUT ACROSS NRN PENN
FOR AWHILE.

THE WARM FRONT WILL LIFT FURTHER TO THE NORTH AND INTO NEW YORK
STATE ON LATER TUESDAY INTO WED. THERE IS SOME NORTH TO SOUTH
VARIATION IN POSITION OF WARM FRONT AND SHOWER ACTIVITY BASED ON
THE LATEST OPERATIONAL GUIDANCE AND ENSEMBLES. HOWEVER...THE BEST
CHC FOR SHOWERS WILL BE ACROSS NWRN HALF OF PENN MON-TUE. MONDAYS
HIGH TEMPS WILL BE COMPARABLE TO SUNDAYS...THEN TUESDAY LOOKS TO
BE 5-10F WARMER AS RIDGE SHARPENS AHEAD OF APPROACHING SYSTEM.

WED WE'LL BE IN THE WARM SECTOR...AND LOOKS TO BE WARMEST DAY OF THE
WEEK AS WARM FRONTAL BOUNDARY FINALLY SLIDES NORTH OF PA WHILE
ASSOCIATED LOW PRESSURE SYSTEM MOVES FROM THE OHIO VALLEY INTO THE
GREAT LAKES. TEMPS SHOULD EASILY REACH THE 60S/70S /NEARLY 15F ABOVE
NORMAL/ BEFORE COLD FRONT PUSHES EAST THROUGH THE STATE BRINGING SCT
THUNDERSTORMS LATER WED AFTERNOON INTO WED NIGHT.

THE FRONTAL BOUNDARY WILL MOVE WELL TO THE EAST ON THU AS SECONDARY
TROUGH APPROACHES...BRINGING ABOUT A 10F COOL DOWN THU FOLLOWED BY
ANOTHER 5-10F COOL DOWN FOR FRI AS COLD AIR FILTERS IN. HIGH
PRESSURE FINALLY BRINGS MORE SETTLED WEATHER TO THE REGION LATE WEEK.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
OCCLUDED FRONT WILL SWEEP ACROSS THE AREA LATE AFTERNOON INTO THE
EARLY EVENING. WIDESPREAD MVFR/IFR WITH HEAVY RAIN AND GUSTY
WINDS/LLWS WILL CONTINUE THROUGH FROPA BEFORE GRADUALLY IMPROVING
AFTER FROPA LATER THIS EVENING.

VERY STRONG SELY LL JET OF 50-70KTS IS PRODUCING LLWS/GUSTY SFC
WNDS AND ADVECTING DEEP MOISTURE INTO THE FCST AREA. RADAR SHOWS
NUMEROUS SHOWERS...SOME OF WHICH ARE HEAVY...ALL STREAKING NORTH
OUT OF THE MID ATL STATES. ALSO THREAT OF THUNDERSTORMS NEAR MDT
UNTIL MIDNIGHT.

AFTER FROPA...SFC WNDS WILL SHIFT TO THE WSW THEN TO THE WEST/NW
AS BROAD CYCLONIC FLOW DEVELOPS IN ITS WAKE LATE TONIGHT.

COLDER AIR ALOFT SHOULD SUPPORT A FEW SHOWERS LATE TONIGHT AND
EARLY SUNDAY MORNING...MAINLY OVR WRN SXNS GIVEN UPSLOPE
ENHANCEMENT. CONDS WILL IMPROVE E OF THE MTNS WHILE BFD/JST
LKLY STAY MVFR OR LOWER INTO LATE SUN MORNING.

OUTLOOK...

MON-WED...A NEARLY STATIONARY FRONT WILL REMAIN IN THE VICINITY OF
THE FORECAST AREA KEEPING MVFR CONDS POSSIBLE WITH OCCASIONAL
SHOWERS. ALSO THREAT OF THUNDERSTORMS...ESPECIALLY LATE WED WITH'
A STRONG COLD FRONT.
THU...IMPROVING CONDITIONS...BUT IT WILL BE WINDY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ028-042-045-046-
049>053-056>059-063>066.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ028-036-037-
041-042-045-046-049>053-056>059-063>066.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017>019-
024>027-033>036.

&&

SYNOPSIS...LA CORTE/GARTNER
NEAR TERM...FITZGERALD/LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...LA CORTE/MARTIN
Hazardous weather outlook, Apr 16, 7:13 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT SAT APR 16 2011

PAZ042-045-046-049-051>053-172315-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
713 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-024>027-033>035-172315-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-SOMERSET-BEDFORD-FULTON-
713 PM EDT SAT APR 16 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-050-056>059-063>066-172315-
JUNIATA-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
713 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...
...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-172315-
FRANKLIN-
713 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ037-041-172315-
TIOGA-NORTHERN LYCOMING-
713 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-172315-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-
713 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 16, 3:53 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT SAT APR 16 2011

PAZ036-063>065-162030-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-YORK PA-
353 PM EDT SAT APR 16 2011

...THUNDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT ADAMS...EASTERN
FRANKLIN...NORTHWESTERN YORK AND SOUTHERN CUMBERLAND COUNTIES...

AT 345 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ORRSTOWN TO 13 MILES SOUTH OF HAGERSTOWN...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR SHIPPENSBURG AROUND 400 PM...PINE GROVE FURNACE AROUND
415 PM AND GERMANTOWN AROUND 430 PM. DOWNED TREES HAVE ALREADY BEEN
REPORTED ALONG THIS LINE AS IT CROSSED WESTERN PENNSYLVANIA.

LAT...LON 4012 7769 4014 7701 3972 7705 3972 7772

FORECASTER: KF
Special weather statement, Apr 16, 6:31 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT SAT APR 16 2011

PAZ052-056-057-063-162315-
CUMBERLAND PA-DAUPHIN PA-NORTHUMBERLAND PA-PERRY PA-
631 PM EDT SAT APR 16 2011

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...EASTERN PERRY...
NORTHEASTERN CUMBERLAND AND SOUTHWESTERN NORTHUMBERLAND COUNTIES...

AT 628 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE SPRINGS...
MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR DUNCANNON AROUND 640
PM...HALIFAX AROUND 650 PM...ELIZABETHVILLE AROUND 700 PM...URBAN
AROUND 710 PM AND FARNSWORTH AROUND 720 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 235...I-81 BETWEEN
MILE MARKERS 45 AND 73...I-83 NEAR MILE MARKER 50.

LAT...LON 4025 7732 4089 7665 4068 7666 4066 7670
      4063 7666 4048 7666 4048 7668 4039 7666
      4011 7713

FORECASTER: DANGELO
Special weather statement, Apr 16, 6:46 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT SAT APR 16 2011

PAZ057-063>066-162315-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA-
646 PM EDT SAT APR 16 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CUMBERLAND...ADAMS...DAUPHIN...LANCASTER AND YORK COUNTIES...

AT 641 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HOGESTOWN TO EMMITSBURG...MOVING EAST AT 65 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

LAT...LON 4012 7714 4040 7666 4020 7657 4008 7612
      3972 7613 3971 7625 3972 7728

FORECASTER: DANGELO
Local storm report, Apr 16, 7:17 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      FORT LOUDON             39.94N 77.87W
04/16/2011                   FRANKLIN           PA   TRAINED SPOTTER

            FORT LOUDON ROAD FLOODED

0500 PM     FLASH FLOOD      CARLISLE                40.20N 77.20W
04/16/2011                   CUMBERLAND         PA   EMERGENCY MNGR

            12 WATER RESCUES OF PEOPLE  IN CARS  ON FLOODED RDS AT
            MANY LOCATIONS IN COUNTY

0505 PM     NON-TSTM WND DMG LOCK HAVEN              41.14N 77.45W
04/16/2011                   CLINTON            PA   TRAINED SPOTTER

            MULTIPLE TREES DOWN  ESTIMATED WIND GUSTS 50-70 MPH

0525 PM     FLASH FLOOD      ASPERS                  39.98N 77.22W
04/16/2011                   ADAMS              PA   TRAINED SPOTTER

            OPOSSUM CREEK OUT OF BANKS

0600 PM     FLASH FLOOD      3 W WILLIAMSPORT        41.24N 77.08W
04/16/2011                   LYCOMING           PA   TRAINED SPOTTER

            1.5 RAIN  SOME FLOODED RDS IMPASSABLE

0610 PM     FLASH FLOOD      CHAMBERSBURG            39.93N 77.66W
04/16/2011                   FRANKLIN           PA   TRAINED SPOTTER

            URBAN FLOODING  RAILROAD UNDERPASSES FLOODED

0645 PM     FLASH FLOOD      LINGLESTOWN             40.34N 76.79W
04/16/2011                   DAUPHIN            PA   TRAINED SPOTTER

            SMALL STREAM FLOODING AND ROADS FLOODED

&&

MMD
Special weather statement, Apr 16, 7:21 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EDT SAT APR 16 2011

PAZ052-053-057>059-063-065-170000-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-YORK PA-
721 PM EDT SAT APR 16 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH
DAUPHIN...YORK...CUMBERLAND...COLUMBIA...NORTHUMBERLAND...SCHUYLKILL
AND LEBANON COUNTIES...

AT 714 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REBUCK TO HARRISBURG...TO WELLSVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

LAT...LON 4002 7702 4080 7675 4097 7630 4021 7653
      4019 7657 4019 7660 4015 7668 4016 7669
      4013 7672 4012 7672 3998 7700

FORECASTER: DANGELO
Special weather statement, Apr 16, 8:02 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 PM EDT SAT APR 16 2011

PAZ052-053-057>059-066-170100-
COLUMBIA PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-
802 PM EDT SAT APR 16 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...
NORTHUMBERLAND...EASTERN DAUPHIN...LEBANON...AND SCHUYLKILL
COUNTIES...

AT 756 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ORANGEVILLE TO HERSHEY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

LAT...LON 4055 7614 4051 7625 4051 7634 4049 7643
      4036 7620 4019 7625 4022 7683 4089 7654
      4089 7653 4116 7642 4120 7631 4114 7627
      4114 7622 4096 7621 4091 7603

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:02 PM EDTSpecial Weather StatementCTPColumbia, Lebanon, Schuylkill58 min
Apr 16, 8:05 PM EDTTornado WarningCTPAdams, York25 min
Apr 16, 8:29 PM EDTTornado WarningCTPLancaster, York31 min
Apr 16, 8:51 PM EDTSevere Thunderstorm WarningCTPSchuylkill44 min
Apr 16, 9:40 PM EDTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more22 hr
Apr 16, 10:02 PM EDTRiver Flood WarningCTPBlair, Huntingdon12 hr
Apr 16, 10:02 PM EDTRiver Flood WarningCTPBlair, Huntingdon3 hr
Apr 16, 10:02 PM EDTRiver Flood WarningCTPDauphin, Lebanon, Schuylkill28 hr
Apr 16, 10:02 PM EDTRiver Flood WarningCTPDauphin, Lebanon33 hr
Apr 16, 10:13 PM EDTFlash Flood WarningCTPAdams2 hr
Apr 17, 12:24 AM EDTRiver Flood WarningCTPDauphin38 hr
Apr 17, 12:28 PM EDTRiver Flood WarningCTPLancaster, York19 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.